MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-019
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm amplatzer septal occluder was implanted in a patient.During surgery perforation was described by a hole 1mm punctiform near the non coronary sinus.It is unknown if any intervention was performed at that time.On (b)(6) 2024, the patient had aorta perforation erosion post procedure.The patient was transferred to surgery to close hole in the aorta.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility related tissue erosion and perforation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the patient had aorta perforation erosion post procedure.The patient was transferred to surgery to close hole in the aorta.Perforation was described by a hole 1mm punctiform near the non-coronary sinus during surgery.Based on the information received, the cause of the reported patient-device incompatibility related tissue erosion and perforation could not be determined.The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility, perforation, and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Information from the field indicated that the patient had aorta perforation erosion post procedure.The patient was transferred to surgery to close hole in the aorta.Perforation was described by a hole 1mm punctiform near the non-coronary sinus during surgery.Based on the information received, the cause of the reported patient-device incompatibility related tissue erosion and tissue damage, perforation, and cardiac tamponade could not be determined.The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19751399
Report Number2135147-2024-03437
Device Sequence Number8850496
Product Code MLV
UDI-Device Identifier00811806010168
UDI-Public00811806010168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-019
Device Lot Number8572968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/25/2024
09/19/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/02/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale